Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 231, NWS Cleveland, OH

August 20, 2007Crawford County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 20, 2007, 2:15 PM EDT for Crawford County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2007, 2:15 PM EDT (18:15 UTC)
Expired
Aug 20, 2007, 3:00 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 1:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 201815
SVRCLE
OHC033-201900-
/O.NEW.KCLE.SV.W.0231.070820T1815Z-070820T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
215 PM EDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 300 PM EDT

* AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUCYRUS...AND MOVING EAST
  AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GALION AND CRESTLINE

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4084 8308 4070 8304 4072 8273 4090 8272

$$

LAPLANTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:44 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 20, 1:44 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
144 PM EDT MON AUG 20 2007

.SYNOPSIS...A NEARLY STATIONARY FRONT WAS MOVING SLOWLY NORTH
THROUGH THE AREA DURING THE REST OF TODAY WITH WAVES OF LOW
PRESSURE MOVING ALONG THE FRONT. THE STATIONARY FRONT WILL BE
DEVELOPING INTO A WARM FRONT AND MOVE NORTH DURING TUESDAY NIGHT
AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL
9PM THIS EVENING. OTHERWISE NO CHANGES TO THE NEAR TERM.
&&

.SHORT TERM /TUESDAY/...
WEAK UPPER LOW FROM THE REMAINS OF THE TROPICAL SYSTEM MOVE EAST
OF OHIO BY TUESDAY WITH A LITTLE MID AND UPPER RIDGING TRYING TO
BUILD INTO THE AREA FROM THE WEST. THIS SHOULD HELP TO LESSEN THE
WIDESPREAD RAIN THREAT SOME TUESDAY AND MORE SO ON TUESDAY NIGHT.

A FEW BREAKS IN THE CLOUDS ON TUESDAY SHOULD HELP TEMPS TO
RISE...ESPECIALLY IN THE SWRN PART OF THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXTENDED CONTINUES TO LOOK ON THE WARM AND WET SIDE...MODELS HAVE
BEEN CONSISTENT IN THIS FOR THE PAST SEVERAL DAYS. WEDNESDAY WILL
SEE HIGH PRESSURE SET UP TO OUR EAST WHILE THE LINGERING STATIONARY
FRONT MOVES INTO LOWER ONTARIO. TEMPS WILL WARM UP A BIT ON
WEDNESDAY BUT BEING IN THE WARM SECTOR...WILL PROBABLY END UP SEEING
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. SIMILAR THINKING ON
THURSDAY AS WELL SINCE A WEAK WAVE WILL BRUSH THE WESTERN HALF OF
THE FORECAST AREA THURSDAY AFTERNOON. SOME OF THE DETAILS WILL STILL
NEED TO BE WORKED OUT LATER IN THE WEEK...GFS PAINTS A GOOD PICTURE
OF THE OVERALL SYNOPTIC PATTERN BUT IS OVER-DOING SOME OF THE
SHORTWAVES TOWARD THE END OF THE WEEK. COULD END UP SEEING SCATTERED
THUNDERSTORMS DURING THE DAY WITH DRY EVENINGS BOTH WEDNESDAY AND
THURSDAY BUT CONTINUITY AND NEWEST GUIDANCE HINT AT LEAVING CHANCE
POPS IN PLACE BOTH DAYS. MINOR CHANGES MADE TO WED AND THU.

FRIDAY THE H5 FLOW BECOMES SOUTHWESTERLY WHILE THE SURFACE LOW JUST
TO OUR WEST ELONGATES AND SLOWS TO A CRAWL. EXPECTING THE COLD FRONT
TO SLOWLY MAKE ITS WAY ACROSS THE FORECAST AREA SATURDAY AND
EVENTUALLY INTO PA SUNDAY AFTERNOON. WILL KEEP POPS IN PLACE FRIDAY
AND SATURDAY AND ATTEMPT TO DRY THINGS OUT BY SUNDAY. FINALLY LOOKS
LIKE HIGH PRESSURE AT THE SURFACE AND ALOFT WILL TAKE HOLD OVER THE
MIDWEST BY EARLY NEXT WEEK.

AS FOR TEMPS...NO MAJOR CHANGES MADE. AS MENTIONED...WILL SEE A BIT
OF A WARM UP ON WEDNESDAY LASTING THROUGH THE EARLY PART OF THE
WEEKEND. DROPPED TEMPS INTO THE MID 70S FOR NEXT SUNDAY AS HIGH
PRESSURE MOVES IN FROM THE NORTH.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
PERIODS OF HEAVY RAIN WILL CONTINUE AT ALL TERMINALS THROUGH AT
LEAST 06Z WITH IFR/LIFR EXPECTED AT ALL SITES. SOME THUNDER WILL
LIKELY MAKE ITS WAY INTO THE SOUTHERN TERMINALS OF FDY MFD CAK AND
YNG WHERE INSTABILITY IS GREATEST BUT LEFT THUNDER OUT OF THE FORECAST
FURTHER NORTH. TONIGHT RAIN WILL CONTINUE AS THE STATIONARY FRONT
REMAINS ACROSS THE AREA...EXPECTING IFR AT ALL SITES TIL ABOUT 15Z
WHEN RAIN WILL START TO TAPER OFF.

OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.

&&

.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.

OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>014-017>023-
     027>033-036>038-047-089.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ142-
     143.

&&

SYNOPSIS...THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...LEINS
MARINE...KIELTYKA
Hazardous weather outlook, Aug 20, 1:25 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT MON AUG 20 2007

OHZ003-006>014-018>023-089-211730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
125 PM EDT MON AUG 20 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM
NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE
DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

OHZ017-027>033-036>038-047-211730-
HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
125 PM EDT MON AUG 20 2007

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH
   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPETED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>149-162>169-PAZ001>003-211730-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
125 PM EDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 5:32 AM EDTAreal Flood AdvisoryCLELucas, Ottawa, Sandusky, Wood6 hr
Aug 20, 7:01 AM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca6 hr
Aug 20, 9:30 AM EDTAreal Flood AdvisoryCLEAshland, Lorain, Medina, Summit, Wayne8 hr
Aug 20, 9:52 AM EDTFlash Flood WarningCLEMedina, Wayne6 hr
Aug 20, 10:10 AM EDTFlash Flood WarningCLEStark, Summit6 hr
Aug 20, 10:16 AM EDTAreal Flood WarningCLEHuron, Sandusky, Seneca20 hr
Aug 20, 10:40 AM EDTAreal Flood AdvisoryCLEMahoning, Portage8 hr
Aug 20, 10:56 AM EDTAreal Flood WarningCLELorain20 hr
Aug 20, 11:18 AM EDTFlash Flood WarningCLEMahoning6 hr
Aug 20, 11:31 AM EDTAreal Flood WarningCLEWood22 hr
Aug 20, 11:36 AM EDTAreal Flood AdvisoryCLELucas, Ottawa11 hr
Aug 20, 11:58 AM EDTAreal Flood WarningCLECuyahoga, Geauga, Lake, Portage11 hr
Aug 20, 12:49 PM EDTAreal Flood WarningCLEErie18 hr
Aug 20, 1:01 PM EDTRiver Flood WarningCLEErie, Huron24 hr
Aug 20, 1:26 PM EDTRiver Flood WarningCLEOttawa, Sandusky, Wood4 days
Aug 20, 1:27 PM EDTSevere Thunderstorm WarningCLEWyandot55 min
Aug 20, 2:06 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit8 hr
Aug 20, 2:20 PM EDTTornado WarningCLECrawford, Morrow55 min
Aug 20, 2:28 PM EDTRiver Flood WarningCLECuyahoga8 hr
Aug 20, 2:34 PM EDTSevere Thunderstorm WarningCLERichland40 min
Aug 20, 2:55 PM EDTTornado WarningCLERichland24 min
Aug 20, 3:01 PM EDTSevere Thunderstorm WarningCLEAshland22 min
Aug 20, 3:04 PM EDTSevere Thunderstorm WarningCLEHolmes56 min
Aug 20, 3:10 PM EDTSevere Thunderstorm WarningCLEKnox46 min
Aug 20, 3:40 PM EDTAreal Flood WarningCLEMedina, Stark, Summit, Wayne12 hr
Aug 20, 4:27 PM EDTRiver Flood WarningCLELorain59 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.